Alert archive / Texas / Special Weather Statements in 2017
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at May 31, 2017, 4:13 PM CDT for Wilson County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2017, 4:13 PM CDT (21:13 UTC)
- Expired
- May 31, 2017, 5:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Austin/San Antonio, TX
County Wilson County, TX
The radar
The Austin/San Antonio radar (KEWX), 68 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 9.2 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1189 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 856 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
927 WWUS84 KEWX 312113 SPSEWX Special Weather Statement National Weather Service Austin/San Antonio TX 413 PM CDT WED MAY 31 2017 TXZ221-312200- Wilson TX- 413 PM CDT WED MAY 31 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WILSON COUNTY UNTIL 500 PM CDT... At 413 PM CDT, Doppler radar was tracking a strong thunderstorm near Floresville. This storm was nearly stationary. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Floresville, Poth and Stockdale. LAT...LON 2900 9821 2906 9830 2925 9800 2916 9787 TIME...MOT...LOC 2113Z 252DEG 4KT 2913 9821 $$ BMW
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at May 31, 2:45 PM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, May 31, 2:45 PM CDT, 1 hour 28 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 245 PM CDT Wed May 31 2017 .SHORT TERM (Tonight through Thursday Night)... A mid level shortwave was seen on water vapor satellite imagery mid afternoon crossing out of Mexico and into the southwest CWA. Mesoanalysis reveals the atmosphere has de-stabilized ahead of the shortwave across southern and eastern zones, where SBCAPE values around 2000-2500 J/KG reside. Scattered showers and thunderstorms are developing this afternoon southwest of San Antonio and development to the east and northeast is expected through the remainder of the afternoon and evening as the shortwave tracks northeast through the unstable airmass. TT WRF and HRRR indicate the disturbance and showers and storms exiting northeast of the area around midnight. A second disturbance upstream overnight and into early Thursday morning should mainly stay north of the CWA. High pops on Thursday will be confined to eastern areas during peak heating, where a pool of moisture and general weakness will remain. A few storms coming of the higher terrain of Mexico may make a run toward the Val Verde county Thursday evening, but confidence is low in the storms holding together before reaching the CWA. Can't rule out a few stronger storms this afternoon and early evening and again Thursday afternoon, producing small hail, strong downburst winds, and very localized pockets of 1-3 inches of rainfall. && .LONG TERM (Friday through Wednesday)... Models have been indicating a slight downtrend in POPs Friday and Saturday, with higher POPs mainly confined across the Coastal Plains, near a deeper moisture pool, as well as western Edwards Plataea and Rio Grande, closer to weak disturbances in the southwest flow. A trough is forecast to deep late Saturday through Sunday from North Texas southwest into the Big Bend, and eventually slide southeast through the area Sunday into Monday. POPs do look to increase during this time. A few pockets of locally heavy rainfall will also be possible. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 69 88 70 88 71 / 60 40 20 10 10 Austin Bergstrom Intl Airport 68 87 69 88 69 / 60 40 20 20 10 New Braunfels Muni Airport 68 86 70 88 70 / 60 50 20 20 10 Burnet Muni Airport 66 85 68 86 68 / 60 40 20 10 20 Del Rio Intl Airport 69 87 72 88 72 / 30 20 20 20 20 Georgetown Muni Airport 67 86 69 87 69 / 60 40 20 10 10 Hondo Muni Airport 68 87 70 88 70 / 50 40 20 10 10 San Marcos Muni Airport 68 87 70 88 70 / 60 40 20 20 10 La Grange - Fayette Regional 71 87 71 88 71 / 50 50 20 30 10 San Antonio Intl Airport 69 86 71 88 71 / 60 50 20 10 10 Stinson Muni Airport 69 86 71 88 71 / 60 40 20 20 10 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Mesoscale/Aviation...Oaks Synoptic/Grids...Runyen Public Service/Data Collection...Treadway
Hazardous weather outlook, May 31, 2:19 PM CDT, 1 hour 54 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 219 PM CDT Wed May 31 2017 TXZ171>173-183>194-202>209-217>225-228-012100- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 219 PM CDT Wed May 31 2017 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...This Afternoon And Tonight. Scattered showers and thunderstorms remain forecast through tonight. Best chances for additional rainfall will focus east of Highway 83 this afternoon, and will shift to areas along and east of the I-35 corridor during the evening. A few areas may see heavy downpours of 1 to 3 inches, resulting in localized flooding. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Chances for showers and thunderstorms continue through Tuesday. Locally heavy rainfall and a few strong storms are possible each day. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, May 31, 2:25 PM CDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
225 PM CDT WED MAY 31 2017
TXZ220-312015-
Atascosa TX-
225 PM CDT WED MAY 31 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ATASCOSA COUNTY
UNTIL 315 PM CDT...
At 224 PM CDT, Doppler radar was tracking a strong thunderstorm near
Charlotte, moving north at 10 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Pleasanton, Jourdanton, Poteet, Charlotte, Leming, Iuka, Dobrowolski,
Amphion, Espey and Rossville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2888 9880 2897 9881 2920 9870 2909 9838
2908 9838 2894 9848 2884 9866
TIME...MOT...LOC 1924Z 201DEG 9KT 2893 9872
MOSpecial weather statement, May 31, 2:59 PM CDT, 1 hour 14 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 259 PM CDT WED MAY 31 2017 TXZ205-220-221-312045- Bexar TX-Atascosa TX-Wilson TX- 259 PM CDT WED MAY 31 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL ATASCOSA...WEST CENTRAL WILSON AND SOUTH CENTRAL BEXAR COUNTIES UNTIL 345 PM CDT... At 259 PM CDT, Doppler radar was tracking a strong thunderstorm over Leming, or near Poteet, moving northeast at 10 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Pleasanton, Poteet, Leming, Espey, Thelma and Graytown. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 2895 9846 2902 9865 2927 9858 2916 9829 TIME...MOT...LOC 1959Z 203DEG 7KT 2905 9852 MO
Special weather statement, May 31, 3:33 PM CDT, 40 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 333 PM CDT WED MAY 31 2017 TXZ217-228-312130- Maverick TX-Dimmit TX- 333 PM CDT WED MAY 31 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MAVERICK AND WESTERN DIMMIT COUNTIES UNTIL 430 PM CDT... At 333 PM CDT, Doppler radar was tracking a strong thunderstorm 14 miles southwest of Carrizo Springs, moving east at 25 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Carrizo Springs, Asherton, Carrizo Hill and Brundage. LAT...LON 2837 10022 2855 10019 2855 9964 2827 9969 TIME...MOT...LOC 2033Z 273DEG 23KT 2844 10008 BMW
Local storm report, May 31, 3:51 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
351 PM CDT WED MAY 31 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0319 PM HAIL LEMING 29.07N 98.48W
05/31/2017 E1.00 INCH ATASCOSA TX POST OFFICE
&&Special weather statement, May 31, 4:00 PM CDT, 13 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 400 PM CDT WED MAY 31 2017 TXZ205-221-312200- Bexar TX-Wilson TX- 400 PM CDT WED MAY 31 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WILSON AND SOUTHEASTERN BEXAR COUNTIES UNTIL 500 PM CDT... At 400 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles south of Elmendorf, or 9 miles west of Floresville, moving northeast at 20 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Floresville, St. Hedwig, Elmendorf, Calaveras Lake, Sutherland Springs, Parita, Adkins, Canada Verde and Braunig Lake. LAT...LON 2905 9831 2914 9844 2943 9824 2925 9800 TIME...MOT...LOC 2100Z 220DEG 16KT 2915 9831 BMW
Special weather statement, May 31, 4:13 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 413 PM CDT WED MAY 31 2017 TXZ221-312200- Wilson TX- 413 PM CDT WED MAY 31 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WILSON COUNTY UNTIL 500 PM CDT... At 413 PM CDT, Doppler radar was tracking a strong thunderstorm near Floresville. This storm was nearly stationary. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Floresville, Poth and Stockdale. LAT...LON 2900 9821 2906 9830 2925 9800 2916 9787 TIME...MOT...LOC 2113Z 252DEG 4KT 2913 9821 BMW
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 9:52 AM CDT | Areal Flood Advisory | EWX | Bandera, Medina | 3 hr |
| May 31, 10:38 AM CDT | Areal Flood Advisory | EWX | Edwards, Real | 3 hr |
| May 31, 2:25 PM CDT | Special Weather Statement | EWX | Atascosa | 50 min |
| May 31, 2:59 PM CDT | Special Weather Statement | EWX | Atascosa | 46 min |
| May 31, 3:11 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bexar, Wilson | 49 min |
| May 31, 3:33 PM CDT | Special Weather Statement | EWX | Dimmit | 57 min |
| May 31, 4:00 PM CDT | Special Weather Statement | EWX | Wilson | 60 min |
| May 31, 4:28 PM CDT | Special Weather Statement | EWX | Dimmit | 47 min |
| May 31, 4:31 PM CDT | Special Weather Statement | EWX | Bastrop | 44 min |
Nearby
Special Weather Statements in Texas, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.